MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION 2D HELICAL - 35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION 2D HELICAL - 35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 82885
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/09/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the coil protruded from the catheter tip during removal.The target lesion was located in the left renal artery.A 9 mm x 60 mm 2d helical - 35 coil was selected for use in a left renal artery embolization.During the procedure, the coil was stuck half in and half out of the very end.Intermittent flush was used.The catheter was removed with the coil inside and replaced.The procedure was completed with another of the same coil device to successfully embolize the vessel.No patient complications reported and patient was good post procedure.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for evaluation.A visual and microscopic examination revealed that the main coil returned outside the non-bsc catheter and was found stretched.The proximal and distal main coil have a smooth surface.No more damages were found in the device.A dimensional inspection revealed that the main coil was within its specification.
 
Event or Problem Description

Brand Name
2D HELICAL - 35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9763814
Report Number2134265-2020-02027
Device Sequence Number10888707
Product Code KRD
UDI-Device Identifier08714729158868
UDI-Public08714729158868
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K102714
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2021
Device Model Number82885
Device Catalogue Number82885
Device Lot Number0021568372
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2020
Initial Date Received by Manufacturer 02/10/2020
Supplement Date Received by Manufacturer05/07/2020
Initial Report FDA Received Date02/27/2020
Supplement Report FDA Received Date05/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATHETER: 5 FR ANGIODYNAMICS C2; CATHETER: 5 FR ANGIODYNAMICS C2; CATHETER: 5 FR ANGIODYNAMICS C2